Identities in combinatorics, I: on sorting two ordered sets

Research output: Contribution to journalArticle

17 Scopus citations

Abstract

A binomial coefficient identity equivalent to Saalschutz's summation of a 3F2 hypergeometric series is proved combinatorially. The proof depends on the enumeration of ordered pairs (A,B) of subsets of{1,2,3,...,ν} in which |A|=n, |B|=m, and B contains exactly r elements of the first n elements of A∪B.

Original languageEnglish (US)
Pages (from-to)97-106
Number of pages10
JournalDiscrete Mathematics
Volume11
Issue number2
DOIs
StatePublished - 1975

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'Identities in combinatorics, I: on sorting two ordered sets'. Together they form a unique fingerprint.

  • Cite this